Results 1 to 4 of 4
Ativan withdrawal harsh symptoms switched to Restoril
  1. #1
    seajaysc is offline New Member
    Join Date
    Oct 2016
    Posts
    1

    Default Ativan withdrawal harsh symptoms switched to Restoril

    Hello, I'm new here and to all this. I was looking for advice as my Ativan symptoms are strange, well at least to me they are. I was wondering if anyone else experienced similar symptoms.

    My story begins with a trip to the ER. I went there originally for being in pain from quitting Prilosec the antacid drug cold turkey. They were very nice and took good care of me. They gave me a GI cocktail and soothed my burning guts.

    Then the IV started. They gave me Pepcid and Ativan in an IV. It was great, I felt relieved and relaxed. After a short but productive stay, they sent me on my way with a prescription of Ativan 1mg a day for 1 month to help with sleep to be taken at bedtime.

    After 2 weeks on it I began to feel strange by mid morning and afternoon. A bit anxious, nauseous and I started having a burning sensation on my buttocks and legs that were in contact with anything I sat on, i.e. chair, car seat etc. Well by the end of the month I was needing more Ativan to sleep, without it I was a mess. So I got it from friends and family and was up to 2mg a night before bed just to sleep.

    By mid morning I started having the strange symptoms only getting worse now. By the end of the day, I was a mess. I couldn't think straight my burning sensation was out of control, it moved to my back and ribs that would be pressed against the chair or seat as well as laying down. Bottom of my feet starting burning and tingling like electricity running through them. In bed it was like laying on a frying pan almost. I'd take my 2mg at bedtime and eventually fall asleep.

    By the 2nd month of being on the Ativan, the pain started getting worse and my left arm in particular started hurting, my legs and hips were in pain and made it difficult to walk. My legs became weak and so did my shoulders and arms. I feel as though my muscles are wasting away. When I would lift my left arm up to drive, it would get real weak and somewhat numb. I couldn't concentrate at work or focus. I lost interest in fun things in life. I'm getting scared at this point and anxiety really kicked in as well as depression. I felt like I had a tired headache all the time and felt like pressure behind my left eye. I was only sleeping abut 4 hours a night as I would be awaken by any little thing. Total fatigue set in along with my weak legs, arms and shoulders I didn't know what to do. I was thinking I was dying intact I felt at times I wished I'd die because of the misery I was in.

    I'm almost 4 months into this hell and finally figured my symptoms might have something to do with the Ativan not the Prilosec I went off cold turkey, so I cut my dose in half for a few days, then in half again about a week later. At this point I couldn't sleep at all, the next day all my bad symptoms were the worst ever. So I started taking Restoril. I'm taking 30mg at bedtime to help sleep but I barely get maybe 4 hours if lucky and my symptoms are still bad, it's weird to say but I feel like my face is tired / fatigued. It's hard to smile.

    I think I need some kind of help as I can't really go to work and perform on par. I can't exercise cause my feet, legs hips and arms all hurt and the fatigue is crushing. So please if anyone has any insight or experience with these symptoms let me know.

    Sorry for the long winded post but I felt I needed to tell the whole story. Thank you for reading, Sincerely CJ

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,277

    Default

    It's possible you were having interdose withdrawal during the day. When you cut the total it in half all at once and then in half again, that's way too fast and sudden a drop. That would explain how bad you feel at this point.

    First, be sure you tell your doctor about the strange symptoms, left arm symptoms, tingling, etc. just to rule out another serious cause.

    Then if I were in your situation, I would go back to 2mg per day but not both at bedtime. I would cut one pill in half and take 1/2 mg when you rise, and 1/2 with lunch, then 1 at bedtime. By spreading the dose out, it keeps a steady blood level and hopefully avoids interdose withdrawal. Once you are stable and feel better, begin a very gradual reduction. 5-10% at a time. You will have to cut bits off the pills and do some calculating.

    Read stories here about others getting off benzos.

  3. #3
    Goldenday is offline New Member
    Join Date
    Apr 2017
    Posts
    3

    Default

    Hello there I have been on lorazepam for about 5 years and I weaned off of it for four and a half months I was on 1 1/2 mg I took the one at night and the house during the day if needed but I started to get Inner withdrawal symptoms and I chose not to up my dose thank heavens I weaned off for four and a half months which I found out was way too fast in reduction but I suffer the consequences today because of it I have been completely free of it as of today starting my third month it has been horrific all sorts of symptoms going on burning skin prickling numbing especially in my pelvis area on my left side it has been awful no sleep at night if I do get sleep it's only like maybe an hour to 3 hours I was thinking about reinstating and tapering slower but I'm going on my third month I do not want to go through that horrific stuff again so I'm dredging forward I hear that it takes six months to a year to actually feel a little better I was wondering if anyone else out there has a funny taste in their mouth while they were on lorazepam and if it got worse when they went off I would appreciate to know if anyone out there has that symptom

  4. #4
    JayrePhi is offline New Member
    Join Date
    Sep 2017
    Posts
    1

    Default

    Is this the only thread for lorazepam withdrawal?

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22